Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 17, 2000, 6:04 AM CST for Jefferson County, Arkansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2000, 6:04 AM CST (12:04 UTC)
- Expired
- Feb 17, 2000, 7:10 AM CST
- In force
- 66 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 6:15 AM CST | Hail 1 | Pine Bluff, AR | |
| Feb 17, 6:15 AM CST | Hail 0.75 | Pine Bluff, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 469 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 171204 SVRLIT ARC069-171310- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 604 AM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEASTERN ARKANSAS * UNTIL 710 AM CST * AT 603 AM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PINE BLUFF... MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... PINE BLUFF AROUND 610 AM CST... LADD AROUND 615 AM CST... GLENLAKE AROUND 620 AM CST... ALTHEIMER AROUND 640 AM CST... WABBASEKA AROUND 650 AM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 16/49
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 4:25 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Feb 17, 4:25 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 AM CST THU FEB 17 2000 A BUSY MORNING...SO FORECAST DISCUSSION WILL BE SOMEWHAT SHORTENED. MODELS IN FAIR AGREEMENT TODAY. MOISTURE WILL INCREASE ACROSS ARKANSAS TODAY AND TONIGHT AS UPPER LEVEL TROUGH AND SURFACE LOW APPROACH FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE STATEWIDE TODAY. A FEW MIGHT GET TO SEVERE LIMITS WITH HAIL TODAY...BUT FIGURE THE BEST CHANCES FOR SEVERE WILL BE TONIGHT AND FRIDAY MORNING PER SPC DAY 1 OUTLOOK. TO GET MUCH SEVERE WEATHER TONIGHT...STALLED FRONT OVER NORTHERN LOUISIANA EARLY THIS MORNING WILL HAVE TO MOVE RAPIDLY NORTHEASTWARD THIS AFTERNOON AND TONIGHT AS A WARM FRONT...BUT THIS LOOKS REASONABLE GIVEN THE STRENGTH OF THE STORM SYSTEM APPROACHING FROM THE WEST. COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH ARKANSAS ON FRIDAY BRINGING MUCH COLDER TEMPERATURES TO THE STATE FRIDAY NIGHT. SHOWERS AND THUNDERSTORMS WILL END FROM THE WEST ON FRIDAY. HAVE MENTIONED A FEW SEVERE FRIDAY OVER ABOUT THE EASTERN HALF OF THE STATE PER SPC DAY 2 OUTLOOK. NGM MOS POPS AND TEMPERATURES LOOK PRETTY GOOD IN MOST AREAS...SO ONLY A FEW ADJUSTMENTS MADE. (22) > .LIT...NONE.
In the hours before
Local storm report, Feb 17, 5:21 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 AM CST THU FEB 17 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0501 AM THORNTON AR .75 INCH HAIL
02/17/00 CALHOUN REPORT FROM CALHOUN COUNTY
SHERIFFS OFFICE
0510 AM FORDYCE AR .75 INCH HAIL
02/17/00 DALLAS HAILING HARD AND BEGINNING
TO COVER GROUND. REPORT
FROM DALLAS COUNTY
SHERIFFS OFFICE.
x
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:55 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 35 min |
| Feb 17, 5:08 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 62 min |
| Feb 17, 6:44 AM CST | Severe Thunderstorm Warning | LZK | Scott | 51 min |
| Feb 17, 7:10 AM CST | Severe Thunderstorm Warning | LZK | Drew | 35 min |
| Feb 17, 7:37 AM CST | Severe Thunderstorm Warning | LZK | Desha | 63 min |
| Feb 17, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Scott | 66 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.